MAUDE Adverse Event Report: AAREN SCIENTIFIC INC AAREN SCIENTIFIC INC.; EC-3 PAL

AAREN SCIENTIFIC INC AAREN SCIENTIFIC INC.; EC-3 PAL
Model Number 003500-0020-268
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned and evaluated.The lens was received cut in half.Multiple indentation could be seen on the lens; however, no scratches were noted as reported.Markings from the folder or injector are known to be caused by numerous factors including, but not limited to: · loading strategy; · lens placement technique; · accessory device support; · poor handling during folding and inserting.Based on the information provided and after product analysis, the reported issue appears to be related to the circumstances of the procedure and likely have been caused by the handling of the lens during implantation.All (b)(4) scientific lenses go through a 100% visual inspection prior to product being released for distribution.Any scratches as reported would not have passed inspection.The dfu provides precautions for the lens handling and injection process by stating that: "improper handling of this lens may cause damage to the haptics and the optics"; therefore, it has been determined that if the lens is not handled correctly may result in damage to the lens.A review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The lens has been explanted and a new lens implanted without any further issues.The patient is doing well and there were no adverse patient sequela.
 
Event or Problem Description
It was reported that after implantation the lens was noted to be scratched; thus, the lens was cut in half and explanted.However, the incision did not need to be enlarge.Another lens was implanted to successfully complete the procedure.There was no adverse patient effects or clinically significant delay in the procedure.No additional information was provided.

Brand Name
AAREN SCIENTIFIC INC.
Common Device Name
EC-3 PAL
Manufacturer (Section D)
AAREN SCIENTIFIC INC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key6571367
Report Number3010126268-2017-00002
Device Sequence Number980738
Product Code HQL
UDI-Device Identifier00884872025329
UDI-Public(01)00884872025329(17)220228(10)3S1702650200
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2022
Device Model Number003500-0020-268
Device Catalogue NumberEC-3 PAL
Device Lot Number3S170265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2017
Initial Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;